Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Fell bundles over groupoids


Author: Alex Kumjian
Journal: Proc. Amer. Math. Soc. 126 (1998), 1115-1125
MSC (1991): Primary 46L55, 46L45; Secondary 46L05
DOI: https://doi.org/10.1090/S0002-9939-98-04240-3
MathSciNet review: 1443836
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the C*-algebras associated to Fell bundles over groupoids and give a notion of equivalence for Fell bundles which guarantees that the associated C*-algebras are strongly Morita equivalent. As a corollary we show that any saturated Fell bundle is equivalent to a semi-direct product arising from the action of the groupoid on a C*-bundle.


References [Enhancements On Off] (What's this?)

  • [B] B. Blackadar, K-theory for operator algebras, MSRI Publication Series 5, Springer-Verlag (1986). MR 88g:46082
  • [BGR] L. G. Brown, P. Green and M. A. Rieffel, Stable isomorphism and strong Morita Equivalence of C*-algebras, Pacific J. Math. 21 (1977) 349-363. MR 57:3866
  • [GLR] P. Ghez, R. Lima and J. E. Roberts, W*-categories, Pacific J. Math. 120 (1985) 79-109. MR 87g:46091
  • [F1] J. M. G. Fell, An extension of Mackey's method to Banach *-algebraic bundles, Mem. Amer. Math. Soc. 90 (1969). MR 41:4255
  • [F2] J. M. G. Fell, Induced representations and Banach *-algebraic bundles, Springer Lecture Notes in Mathematics 582 (1977). MR 56:15825
  • [FD] J. M. G. Fell and R. S. Doran, Representations of *-algebras, locally compact groups, and Banach *-algebraic bundles, Vol. 2, Academic Press (1988). MR 90c:46002
  • [Ks] G. G. Kasparov, Hilbert C*-modules: theorems of Stinespring and Voiculescu, J. Operator Theory 4 (1980) 133-150. MR 82b:46074
  • [Kt] Y. Katayama, Takesaki's duality for a nondegenerate co-action, Math. Scand. 55 (1984) 141-151. MR 86b:46112
  • [Ku] A. Kumjian, On C*-diagonals, Can. J. Math. 38 (1986) 969-1008. MR 88a:46060
  • [LPRS] M. B. Landstad, J. Phillips, I. Raeburn and C. E. Sutherland, Representations of crossed products by coactions and principal bundles, Trans. Amer. Math. Soc. 299 (1987) 747-784. MR 88f:46127
  • [M] T. Masuda, Groupoid dynamical systems and crossed product. II: the case of C*-systems, Publ. Res. Inst. Math. Sci.20 (1984) 959-970. MR 86g:46100
  • [MRW] P. S. Muhly, J. N. Renault and D. P. Williams, Equivalence and isomorphism for groupoid C*-algebras, J. Operator Theory 17 (1987) 3-22. MR 88h:46123
  • [PR] J. A. Packer and I. Raeburn, Twisted crossed products of C*-algebras, Math. Proc. Cambridge Philos. Soc. 106 (1989) 293-311. MR 90g:46097
  • [Q1] J. C. Quigg, Duality for reduced twisted crossed products of C*-algebras, Indiana Univ. Math. J. 35 (1986) 549-571. MR 88d:46122
  • [Q2] J. C. Quigg, Discrete C*-coactions and C*-algebraic bundles, J. Austral. Math. Soc. (Ser. A) 60 (1996), 204-221. MR 97c:46086
  • [Re1] J. Renault, A groupoid approach to C*-algebras, Springer Lecture Notes in Mathematics 793 (1980). MR 82h:46075
  • [Re2] J. Renault, Représentations des produits croisés d'algèbres de gropoïdes, J. Operator Theory 18 (1987) 67-97. MR 89g:46108
  • [Ri1] M. A. Rieffel, Induced Representations of C*-algebras, Advances Math. 13 (1974) 176-257. MR 50:5489
  • [Ri2] M. A. Rieffel, Morita equivalence for operator algebras, Operator algebras and applications (R. Kadison, ed.), Proc. Symp. Pure Math. Vol. 38, Part 1, Amer. Math. Soc., 1982) 285-298. MR 84k:46045
  • [T] J. Tomiyama, On the projection of norm one in W*-algebras, Proc. Japan Acad. 33 (1957) 608-612. MR 20:2635
  • [Yg] S. Yamagami, On primitive ideal spaces of C*-algebras over certain locally compact groupoids, Mappings of operator algebras (H. Araki and R. Kadison, eds.), Progress in Math. Vol. 84, Birkhäuser, Boston, (1991) 199-204. MR 92j:46110
  • [Yn] T. Yamanouchi, Duality for actions and coactions of measured groupoids on von Neumann Algebras, Mem. Amer. Math. Soc. 484 (1993). MR 94b:46095

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L55, 46L45, 46L05

Retrieve articles in all journals with MSC (1991): 46L55, 46L45, 46L05


Additional Information

Alex Kumjian
Affiliation: Department of Mathematics, University of Nevada, Reno, Nevada 89557
Email: alex@unr.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04240-3
Received by editor(s): September 23, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 by the author

American Mathematical Society